Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

What causes stomach ache and loose motion when on diabetes medication?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11722 Questions
my mum is a diabetic patient but does not take human mixture. her sugar is under control tho.. But the problem she is having now is, her bowl habit is slightly changed. . I mean, in the nights (Daily) when she takes her Sugar tablets, it seems that she get stomach ache and loose motion at times.. but the day she is almost fine and does not have any stomach pain.. All I need to know is, does this happen to diabetic patients normally or is she suffering for any thing else.. And is the cause of her stomach pain is due to taking the tablets..
Posted Mon, 24 Mar 2014 in General Health
Answered by Dr. Rakhi Tayal 1 hour later
Brief Answer: Can be due to tablets. Detailed Answer: Hello, Thanks for trusting us with your health concern. A slight change in the bowel habit can be due to the side effect of the medicine that she is taking. It can cause a mild gastric or intestinal irritation thus causing an increased peristalsis and causing a bowel movement. This is usually a self limiting side effect and subsides in few weeks. This is not likely to be related to any serious pathology. Please do not worry. Please feel free to discuss further. I will be glad to answer the follow up queries that you have. Wishing you good health. Regards. Dr. Rakhi Tayal. For future query, you can directly approach me through my profile URL
Above answer was peer-reviewed by
Follow-up: What causes stomach ache and loose motion when on diabetes medication? 7 hours later
Dear Dr. XXXXXXX Tayal, thank you very much for your reply.. And I now feel really free in mind.. I there any tablet that my Mum can take to avoide the paining and the bowel movement.. I was scared that it might be stomach or some other cancer. . ufff..
Answered by Dr. Rakhi Tayal 27 minutes later
Brief Answer: Alter the dietary habits. Detailed Answer: Hello. Thanks for writing again. Rather than taking a medicine she can have a light easy to digest meal at night. She can also start eating low fiber (no more then 2 grams), and a low resin diet. That means that she should avoid nuts, popcorn, anything with seeds, or caffeine. In case the symptoms persist then medicines can help her. Hope my answer is helpful. If you do not have any clarifications, you can close the discussion and rate the answer. Wish you good health. Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor